Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
173 Doctors are Online

Gallbladder removed, diarrhea, vomiting, tiredness. Reason?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11713 Questions
I had my gallbladder removed last August. I was ok for awhile and now I have diarrhea every day and sometimes vomiting as well. I had an ultrasound but don't have results yet. Should I be going to hospital? I also have not been able to gain weight since surgery last year. It doesn't seem to matter what type of food I eat. I'm tired all the time.
Posted Sun, 29 Apr 2012 in Digestion and Bowels
Answered by Dr. Rakhi Tayal 23 minutes later

Thanks for writing to us.

Having diarrhea and vomiting after such a long gap after gall bladder surgery is not likely to be related to surgery. This might be due to a gut infection or gastroenteritis or IBS.The cause definitely needs to be investigated but it is not an emergency.

After gall bladder surgery all the fatty food is restricted. high protein diets are also difficult to digest. Gaining of weight is not only related to diet but also depends on other factors like your basal metabolic rate, daily activity, stress, etc. All the factors need to be considered before suggesting a diet for gaining weight.

You can start taking BRAT diet (i.e, bananas, rice, applesauce, toast) or soft easily digestible semisolid diet. Further, avoid eating any junk food or oily, spicy food, fatty foods, sugary foods, dairy products, caffeine, and alcohol until recovery is complete.

Take a healthy, balanced and nutritious diet consisting more of fruits, salads, soups and raw vegetables (after proper washing). Medicines such as loperamide (Imodium) and bismuth subsalicylate (Pepto-Bismol) can help relieve symptoms but should be taken under medical supervision.

I hope my answer and recommendations are adequate and helpful. Waiting for your further follow up queries if any.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor